Alert archive / California / Wind Advisories in 2011
Wind Advisory 31, NWS Sacramento, CA
NWS Sacramento, CA issued this wind advisory at Dec 21, 2011, 2:07 PM PST. It took effect at Dec 21, 2011, 10:00 PM PST. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- Dec 21, 2011, 2:07 PM PST (22:07 UTC)
- In effect from
- Dec 21, 2011, 10:00 PM PST
- Expired
- Dec 22, 2011, 11:59 AM PST
- In force
- 14 hr
- Issued by
- NWS Sacramento, CA
The text
As transmitted, in the capitals the NWS used until 2016.
438 WWUS76 KSTO 212207 NPWSTO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 207 PM PST WED DEC 21 2011 .A STORM SYSTEM DROPPING INTO UTAH WILL CREATE FAVORABLE CONDITIONS FOR WINDS OVER THE SIERRA NEVADA TONIGHT INTO THURSDAY. CAZ068-069-221400- /O.NEW.KSTO.WI.Y.0031.111222T0600Z-111222T2000Z/ WESTERN PLUMAS COUNTY/LASSEN PARK- WEST SLOPE NORTHERN SIERRA NEVADA- INCLUDING THE CITIES OF...CHESTER...QUINCY 207 PM PST WED DEC 21 2011 ...WIND ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO NOON PST THURSDAY... THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO NOON PST THURSDAY. * WINDS: EASTERLY 20 TO 30 MPH GUSTS UP TO 50 MPH. * TIMING: INCREASING THIS EVENING THEN CONTINUING THROUGH NOON THURSDAY. * LOCATIONS INCLUDE: STRONGEST WINDS IN PASSES...CANYON AND ALONG THE SIERRA CREST. * IMPACTS: TRAVEL WILL BE TREACHEROUS OVER THE SIERRA PASSES...ESPECIALLY FOR HIGH PROFILE VEHICLES PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS IN EXCESS OF 40 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
2 follow-up statements
511 WWUS76 KSTO 221132 NPWSTO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 332 AM PST THU DEC 22 2011 .A DRY AND COLD SURFACE HIGH PRESSURE SYSTEM DROPPING INTO NEVADA WILL CONTINUE WINDY CONDITIONS OVER THE SIERRA NEVADA INTO THIS AFTERNOON WITH SOME GUSTY WINDS EVEN DOWN THE CENTRAL VALLEY. THE WINDS WILL DRAMATICALLY DECREASE OVER MUCH OF THE VALLEY TONIGHT AND THUS ALLOW TEMPERATURES TO LOWER INTO THE MID 20S EARLY FRIDAY MORNING. CAZ016>019-230100- /O.NEW.KSTO.HZ.W.0002.111223T0800Z-111223T1700Z/ CENTRAL SACRAMENTO VALLEY-SOUTHERN SACRAMENTO VALLEY- CARQUINEZ STRAIT AND DELTA-NORTHERN SAN JOAQUIN VALLEY- INCLUDING THE CITIES OF...CHICO...STOCKTON...MODESTO 332 AM PST THU DEC 22 2011 ...HARD FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM PST FRIDAY... THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A HARD FREEZE WARNING FOR PORTIONS OF THE CENTRAL AND SOUTHERN SACRAMENTO VALLEY...DELTA AND NORTHERN SAN JOAQUIN VALLEY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM PST FRIDAY. * TEMPERATURE: RANGE FROM 23 TO 27 IN MIDDLE AND EASTERN PORTIONS OF VALLEY WITH 3 TO 5 HOURS BELOW 29 DEGREES. WESTERN EDGE OF SACRAMENTO VALLEY AND DELTA ARE NOT LIKELY TO HAVE LONG ENOUGH DURATION WITH COLD TEMPERATURES. * LOCATIONS INCLUDE: AREAS WEST OF CHICO...MARYSVILLE...SACRAMENTO AREA...STOCKTON...MODESTO * IMPACTS: UNINSULATED PIPING COULD BURST DUE TO FREEZING WATER. SENSITIVE VEGETATION COULD DIE DUE TO FROST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HARD FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. SHELTER ALL SENSITIVE ANIMALS OR PETS. && $$ CAZ068-069-222000- /O.CON.KSTO.WI.Y.0031.000000T0000Z-111222T2000Z/ WESTERN PLUMAS COUNTY/LASSEN PARK- WEST SLOPE NORTHERN SIERRA NEVADA- INCLUDING THE CITIES OF...CHESTER...QUINCY 332 AM PST THU DEC 22 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON PST TODAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL NOON PST TODAY. * WINDS: EASTERLY 25 TO 35 MPH GUSTS UP TO 50 MPH. * TIMING: CONTINUING THROUGH NOON TODAY. * LOCATIONS INCLUDE: STRONGEST WINDS OVER RIDGES...IN PASSES...THROUGH CANYONS AND ALONG THE SIERRA CREST. * IMPACTS: TRAVEL WILL BE TREACHEROUS OVER THE SIERRA PASSES... ESPECIALLY FOR HIGH PROFILE VEHICLES PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IN THE MOUNTAINS MEANS THAT SUSTAINED WINDS IN EXCESS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ JCLAPP
098 WWUS76 KSTO 221959 NPWSTO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 1159 AM PST THU DEC 22 2011 .A DRY AND COLD SURFACE HIGH PRESSURE SYSTEM DROPPING INTO NEVADA WILL CONTINUE WINDY CONDITIONS OVER THE SIERRA NEVADA INTO THIS AFTERNOON WITH SOME GUSTY WINDS EVEN DOWN THE CENTRAL VALLEY. THE WINDS WILL DRAMATICALLY DECREASE OVER MUCH OF THE VALLEY TONIGHT AND THUS ALLOW TEMPERATURES TO LOWER INTO THE MID 20S EARLY FRIDAY MORNING. CAZ068-069-222100- /O.CAN.KSTO.WI.Y.0031.000000T0000Z-111222T2000Z/ WESTERN PLUMAS COUNTY/LASSEN PARK- WEST SLOPE NORTHERN SIERRA NEVADA- INCLUDING THE CITIES OF...CHESTER...QUINCY 1159 AM PST THU DEC 22 2011 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS CANCELLED THE WIND ADVISORY. WINDS WILL SLOWLY DECREASE THROUGH THE DAY...BUT WILL CONTINUE TO BE BREEZY GUSTING UP TO 30 MPH THROUGH MOST OF THE DAY. $$ CAZ015-231400- /O.EXB.KSTO.HZ.W.0002.111223T0800Z-111224T1700Z/ NORTHERN SACRAMENTO VALLEY- INCLUDING THE CITY OF...REDDING 1159 AM PST THU DEC 22 2011 ...HARD FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM PST SATURDAY... THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A HARD FREEZE WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM PST SATURDAY. * TIMING: FREEZING TEMPERATURES ARE EXPECTED BOTH FRIDAY AND SATURDAY MORNING. COLDEST TEMPERATURES WILL BE FROM 4 AM TO 8 AM IN THE MORNING BOTH DAYS. * TEMPERATURE: RANGE FROM 23 TO 27 IN MIDDLE AND EASTERN PORTIONS OF VALLEY FOR 3 TO 5 HOURS. * LOCATIONS INCLUDE: REDDING * IMPACTS: UNINSULATED PIPING COULD BURST DUE TO FREEZING WATER. SENSITIVE VEGETATION COULD DIE DUE TO FREEZE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HARD FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. SHELTER ALL SENSITIVE ANIMALS OR PETS. && $$ CAZ016>019-231400- /O.EXT.KSTO.HZ.W.0002.111223T0800Z-111224T1700Z/ CENTRAL SACRAMENTO VALLEY-SOUTHERN SACRAMENTO VALLEY- CARQUINEZ STRAIT AND DELTA-NORTHERN SAN JOAQUIN VALLEY- INCLUDING THE CITIES OF...CHICO...STOCKTON...MODESTO 1159 AM PST THU DEC 22 2011 ...HARD FREEZE WARNING NOW IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM PST SATURDAY... THE HARD FREEZE WARNING IS NOW IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM PST SATURDAY. * TEMPERATURE: RANGE FROM 23 TO 27 IN MIDDLE AND EASTERN PORTIONS OF VALLEY FOR 3 TO 5 HOURS. WESTERN EDGE OF SACRAMENTO VALLEY AND DELTA ARE NOT LIKELY TO HAVE LONG ENOUGH DURATION WITH COLD TEMPERATURES. * LOCATIONS INCLUDE: STOCKTON...MODESTO...CHICO * IMPACTS: UNINSULATED PIPING COULD BURST DUE TO FREEZING WATER. SENSITIVE VEGETATION COULD DIE DUE TO HARD FREEZE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HARD FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. SHELTER ALL SENSITIVE ANIMALS OR PETS. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sacramento, CA wrote its last area forecast discussion before this wind advisory went out at Dec 21, 9:30 AM PST, 4 hours 37 minutes earlier.
Area forecast discussion, Dec 21, 9:30 AM PST, 4 hours 37 minutes before
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
In the hours before
Local storm report, Dec 21, 8:32 AM PST, 5 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SACRAMENTO CA
832 AM PST WED DEC 21 2011
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0753 AM DENSE FOG 2 N CERES 37.63N 120.96W
12/21/2011 STANISLAUS CA ASOS
LESS THAN 1/4 MILE VISIBILITY
&&
IRIS SYSTEMThe office that day
Everything else NWS Sacramento, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 20, 8:46 PM PST | Dense Fog Advisory | STO | 15 hr |
Nearby
Wind Advisories in California, 2011Every wind advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.